... little over 3 months now started at 12mg after getting up to 8 vicodin a day after going thru chemo so I found this doctor who put me on 12mg of the suboxne and I stayed on that for 3months then when i researched it I paniced and dropped down to 2 mgs a day for 26days now I'm taking about 1mg for the past 5days I know this was a fast taper but I did what I felt like I had to do plus I tried to get ahold of the doctor who started me on this and he still has never returned my calls anyway I did find another doctor and she has never gotten anyone off of this but seems to think it'll be no pblm. but I haven't found that to be true on these sites. I have read about Roberts tapering schedule and I'm trying to do that every 4 or 5 days redusing but I'm just really scared about the 1/2 life and the stacking up of that drug in my system since I went down so fast. I've been feeling ok just restless, hot flashes and some sleeping issues but all in all doing well. I also was put on citalopram 20mg 3 weeks ago for the depressoion. The worst part to is that my oncologist dosen't think I should be put on my cancer medication until I'm off of the suboxone can anyone PLEASE help me I'll be forever grateful. One more thing I'm not good on the computer at all so I'm having a hard time getting in touch with Robert except for sending him a private message so I hope this is the best way to get in touch with him. Thank you for taking the time to read my story and for any advice you can share. God Bless
Dear Jac, you have not been on it long or at a high dose for a long time, this will certainly work well in your favor. Being put on the antidepressant probably will be a big help as well. It is true that many doctors have never gotten someone off subs. My suggestion would be to try splitting your dose, taking 1/2 of it in the morning and 1/2 of it in the afternoon, then after you feel that you have stabilized, drop the afternoon dose. Since you have not been on it long, it maybe a bit easier for you to get off. I know sometimes people write in and say they are having a really bad time or horrible withdrawal, my opinion is that they didn't give it time to work and heal the brain, they came down too fast or jumped at too high a dose. ONLY if you are physically able, try to get some walking for exercise in, but do NOT do this if you are going to cause physical harm or pain, you mention you are being treated for cancer. I don't want to ever imply that someone should walk if they can't do it comfortable. The walking helps send a signal to the brain to reboot the natural pain relieving system, it produces endorphins that make you feel better mentally and physically, and it helps regulate the eat-sleep-wake cycles. If you get too anxious, you might ask the new doctor for some clonidine aka catapres, this helps with many of the anxiety/sleep issues also. If she says no, trust her, not me. My doc did not like it, although I did try some and it helped early in my subs treatment. This will be a process of lowering and then stabilizing and then lowering again. You probably will be the best judge of whether you feel stable or not, stable is basically going to mean comfortable and productive. If you have a sticking point, slow down and don't be afraid, Keep busy and up your support. When you get down to .25 mgs, you might find taking it at night will help you get to sleep faster. Be patient, Robert will answer you, he tends to stay pretty busy. Hope this helps, have you in my Prayers. Pattishan ps, when you get to .25 mgs, you then skip a day going 48 hours between doses, you may break down and take it at 36 hours and stabilize before you can go 48 hours, but I am betting you will be able to do this pretty easily as you have not been on it for a long time.
hi there, i was on suboxone for six months at 8mg, i took them like i was supposed and then went cold turkey. i know that is not good even frowned upon but that is the way i do it, it can cause heart problems, so i don't suggest this. what you are doing is great, a little at a time reduces the withdraws and makes it very safe. you will be okay what you are feeling is completly normal and when you finally take your last one it will be about 2 weeks till you are 100%. just be patient you will get there your doing it right. if you ever need to talk feel free to e-mail me. if this was helpful please mark yes it was helpful after you read the answer that way i know if if was helpful or harmful. thanks your friend if needed amber
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Feb 2010 • 1 answer
Posted 20 Aug 2011 • 1 answer
Posted 20 Dec 2011 • 3 answers
Anxiety - Tapering Vicodin advice. I have been taking 7.5 mg vicodin twice a day, 1/2 a pill 4 times
Posted 5 Nov 2014 • 1 answer
Posted 20 Nov 2017 • 1 answer